STEROIDS - Argghhhhh

Week three for me, and no loss this week, but no gain either. Have been ill and had to increase my steroids up enormously. I am on steroids all the time, and antibiotics all the time, but now got more antibiotics and loads of steroids. I guess its just a case of staying in control, and of course no exercise now until I can breathe again. BOOOOOOOOO

8 Replies

  • Hi Sue,

    Really sorry to hear you've been ill and had to increase your steroids etc. It's really tough when things like that come along, and I really hope you are managing to cope reasonably well in the circumstances. At least you've maintained your weight, which is better than gaining it, but regardless, you need to look after your health and I hope you get better really soon.

    Take care,

    Lowcal :-)

  • Thank you for your reply. Yep, I have regular magnesium infusions to help with my asthma. I have been under the Heart and Lung hospital in Brompton, which is quite a trek, as I live in Devon. This is the first year I have been kept on antibiotics, and it has been fab, as I would normally have had at least 3 hospital admissions by now. I am hoping this is just a little blip, and I will be back all systems go in a few days.

  • Thank you

  • These powerful drugs will obviously impact on your hormones and your ability to lose weight, but sometimes needs must.

    When you are feeling better, keeping a window of 14 hours between your last meal to breakfast tends to turn up immunity and repair mechanisms. This may be enhanced by having a low carb breakfast, and keeping daily carb intake just sufficient to replenish any glycogen used (usually between 100g and 150g, low Gi, low fructose).

  • Thank you for your reply, I always have 14 hours between last meal and breakfast as I don't eat in the evenings, and never have anything until at least 10.30am in the morning as I get a very upset stomach otherwise - such a rubbish body! Hopefully things will soon start to improve

  • I hope so too.

    If we give our body too little or too much of something eventually it struggles of course, and when that happens it's harder to get back on track. You might find bone broth and fermented vegetables help to repair your gut, as in Natasha Campbell-McBride's GAPS diet.

  • Brings me back memories when I was on steroids I was so bloated and always starving I put on 2 stones I guess I was on steroids plus doing ivf. Yes I know I know how you feel! I hope you feel better really quick! Good luck!

  • Hi SueJ, Wish the Internet could deliver hugs as I would defo send you a couple. Sometimes when life bites us the best we can expect is to stay the same, or even put on a couple of lbs, realising it's the medication not us getting it wrong. You sound really clued up about all the treatments and their benefits and downsides and the corrective actions you can take. So I am sure that once you find your balance, you will lose successfully again. Good luck with the rest of your week and this grim month of January.

You may also like...